I have been taking prednisone for six days, 40 mg. in decreasing amounts for 5 days until I reach 10mg. I feel starving, ravenous even, and shaky and weak, even after I eat. Will this feeling go away once the dosage decreases? Is this what causes weight gain, or is the weight gain caused due to fluid retention? Thank you
26 Oct 2010
About 25yrs ago I was prescribed this for walking pneumonia much in the same way decreasing the dosage. I was only on it for less than one month yet gained almost 25lbs after going off of it.
These steroids are weight gainers and you may be very hungry now but after you are done is when the weight gain comes on or in people that have to remain on it, the continual use of it will cause even more weight gain.
I would just try to eat as well as possible now avoiding the cravings while using fresh veggies and/or fruit if you do need something to snack on.
Hopefully that will help you to not gain the weight I did as before I started taking it, I could eat anything I wanted never gaining at all but afterward that weight became my normal weight for over 10yrs later.
I hope this helps as I sure didn't know way back when what it could do to people that had to take it.
26 Oct 2010
Yes! all of your symptoms should go away after you finish taking the round. I am not sure why people get so hungry and gain weight with prednisone, but that will go away as well. Remember these are steroids so it would be like what a body builder would take to gain more muscle and mass.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have gained about 1 1/2 lbs. in the first week. Is it likely related to the prednisone?
1 answer • 9 Jun 2010
Obesity - I have been off prednisone for 3 weeks I seem to have gained weight instead of loosing it?
... why is this? my eating habits has not changed i gained 50 pounds in the 7 months i have been taking it!
1 answer • 30 Mar 2011
Plaquenil - Will Plaquinil work without prednisone? I do not want to take the prednisone because of?
... the side effects like weight gain and irratibility. I have Lupus, Fibromyalgia, Atrial Fibrilation, Hyopthyroidism and Breast cancer in ...
2 answers • 19 Dec 2011
What is the difference between hypoglycemia and diabetic? I find myself hungry feeling hunger pains?
... Which I never use to. I get hungry then begin to feel shaky. I eat and still feel a little shaky. After an hour or so I get a headache. I am over ...
5 answers • 20 Aug 2013
10mg doses,don't like the idea of weight gain that it messes with immune system and possible side effects don't sound worth it.
2 answers • 10 days ago